MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC RAIDER GUIDEWIRE

VASCULAR SOLUTIONS, LLC RAIDER GUIDEWIRE
Model Number 7448
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: during a cto pci index procedure for the cto-pci study of a long, severely calcific non-tortuous lesion located in the mid-lcx, the subject suffered an ellis ii perforation of the target vessel with a raider guidewire (study device).There was free flowing pericardial effusion, circumferential but largest anteriorly with hematoma formation post prolonged balloon inflation.Subject was hypertensive during the event.Treated with prolonged balloon inflation with residual dissection noted.Resolved without further sequelae.No adverse events were reported at study 30-day follow-up visit.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.Dhr review was requested.No nces or deviations were observed.All processes were followed correctly.Case details were reviewed.Patient underwent a cto pci procedure.The vessel was mid lcx with severe calcification and no tortuosity.A raider guidewire was used in the procedure.Patient endured an ellis ii perforation of the target vessel.Also, there was free flowing pericardial effusion, circumferential but largest anteriorly with hematoma formation post prolonged balloon inflation.Patient was hypertensive during the event.Balloon inflation was employed for treatment with residual dissection noted.Per ifu: vessel perforation, dissection and hematoma are identified as potential adverse effects that may be associated with the raider guidewire.No product was returned to vsi/teleflex for investigation.It is unknown if any damages were present with the raider device that could have contributed to the event.All issues were resolved without any sequelae.No adverse events were reported at study 30-day follow-up visit.Based on the information, the most likely root cause of the issue is undeterminable.

Brand Name
RAIDER GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11668175
Report Number2134812-2021-00031
Device Sequence Number19567193
Product Code DQX
UDI-Device Identifier30841156101279
UDI-Public(01)30841156101279
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K173532
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Model Number7448
Device Lot Number701054
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight91